Torsades de pointes - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
USMLE Articles
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam

Thread Tools Search this Thread Display Modes
Old 01-05-2012
Dr. Mexito's Avatar
USMLE Forums Master
Steps History: 1+CK+CS
Posts: 662
Threads: 72
Thanked 362 Times in 202 Posts
Reputation: 372
Post Torsades de pointes

Torsade de pointes


Torsade de pointes is an uncommon and distinctive form of polymorphic ventricular tachycardia (VT) characterized by a gradual change in the amplitude and twisting of the QRS complexes around the isoelectric line. It is associated with a prolonged QT interval, which may be congenital or acquired. Usually terminates spontaneously but frequently recurs and may degenerate into ventricular fibrillation. Usually produced by antiarrhythmic drugs that prolong the QT interval which include class 1 and some class 3 antiarrhtymic's.

What drugs can cause torsade de pointes?

1. Quinidine, procainamide, disopyramide which are class 1 drugs.
2. Ibutilide, dofetilide, sotalol the class 3 drugs.
3. Amidarone, a combination of class 1 and class 3 drugs (Least likely to cause Torsades).
4. Cisapride
5. Bepiridil (Ca channel blocker)
6. Lithium
7. Erythromycin with p450 interreactions (ketoconazole, fluconazole, clarithromycin, nefazodone, and indinavir)



miodarone, Procainamide, Arsenium, Cisapride, Haloperidol, Eritromycin


ricyclic antidepressants, Erythromycin, Quinidine

If you have something to add, correct or discuss ... you are more than welcome.
Attached Thumbnails
Torsades de pointes-ucm114702.gif  
"Disease is very old, and nothing about it has changed. It is we who change as we learn to recognize what was formerly imperceptible." JMC
Reply With Quote Quick reply to this message
The above post was thanked by:
drpisho (07-21-2013), monsalg2502 (01-05-2012), oksana (01-05-2012), talal.eljabri (07-25-2015), tiger73jo (01-05-2012)

Old 01-05-2012
USMLE Forums Scout
Steps History: 1+CK+CS
Posts: 79
Threads: 26
Thanked 311 Times in 56 Posts
Reputation: 321
Default one more

Quinidine Produces(Procainamide) Extremely(erythromycin) Bad(biperidil) Tachy(TCAs and Thioridazine)Cardia(cisaperide)
Reply With Quote Quick reply to this message
The above post was thanked by:
Dr. Mexito (01-05-2012), oksana (01-05-2012), vishalmethre (01-05-2012)


Quick Reply

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Please enter a password for your user account. Note that passwords are case-sensitive.
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Where you live. Leave blank if you don't want to tell.


Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2016 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)